Nebraska, 2005

Hail in Nebraska, August 10, 2005

August 10, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 10, 3:00 AM MST, 9 hours 47 minutes earlier.

Area forecast discussion, Aug 10, 3:00 AM MST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT WED AUG 10 2005

.SHORT TERM...WEAK SHORTWAVE RIDGING PREVAILS THIS AFTN WITH A
SURFACE LOW DEVELOPING ACROSS NERN WY. APPEARS ENOUGH INSTABILITY
AND LIFT TO GENERAGE SCT TSTMS THIS AFTN. TSTMS WILL BECOME MORE
NUMEROUS THIS EVNG AS A COLD FRONT MOVES SWRD ACROSS OUR NRN ZONES
AND CONTINUES ITS SWRD PROGRESS OVERNIGHT. TSTM CHANCES WILL
DECREASE LATE TONIGHT WITH LOSS OF DAYTIME HEATING AND LACK OF LIFT.
RUBIN

.LONG TERM...THU AND BEYOND...UPPER RIDGE FLATTENS WITH GENERAL W
FLOW ALOFT.  UPPER TROF BRUSHES BY MAINLY N ON FRI/FRI NGT...HELPING
TO DRIVE DECENT COLD FRONT SWD THRU MOST OF AREA BY SUNSET FRI.
BEST POP PERIOD FRI AFTN INTO SAT MRNG MAINLY N/E SXNS IN UPSLOPE
NERLY FLOW.  BROAD WEAKLY CYCLONIC FLOW ALOFT LINGERS INTO SUN NGT
OVER MT WITH A FEW WEAK IMPULSES MOVING THRU.  STILL APPEARS THAT
AIRMASS WILL NOT BE THAT UNSTABLE ON SUN AFTN/EVNG BUT HAVE KEPT IN
SOME SMALL POPS FOR NOW.  HGTS RISE MON INTO TUE AS UPR RDG TRIES TO
POP BACK UP INTO THE REGION WITH GENERALLY DRY AND WARMER WX.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 10, 4:20 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
520 AM MDT WED AUG 10 2005

NEZ001>003-019>021-054-055-WYZ059-060-111130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-
520 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER EASTERN
WYOMING AND THEN MOVE INTO THE PANHANDLE.  A FEW STORMS MAINLY OVER
EAST CENTRAL WYOMING AND THE NORTHERN HALF OF THE PANHANDLE COULD
BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG WINDS...ALONG WITH
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY
DAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING.

WYZ061>070-111130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
520 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON
AND LINGER INTO EARLY THIS EVENING.  A FEW OF THE STORMS ESPECIALLY
EAST OF THE LARAMIE RANGE COULD BECOME STRONG ENOUGH TO PRODUCE
SMALL HAIL AND LOCALLY HEAVY RAIN...ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY
DAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sioux

When
August 10, 12:47 PM MST to 12:57 PM MST
Where
Sioux County, Harrison
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.683, -103.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465319.